Analysis of Dynamic Response of a Two Degrees of Freedom (2-DOF) Ball Bearing Nonlinear Model

Research output: Journal contributionsJournal articlesResearchpeer-review

Authors

Often the input values used in mathematical models for rolling bearings are in a wide range, i.e., very small values of deformation and damping are confronted with big values of stiffness in the governing equations, which leads to miscalculations. This paper presents a two degrees of freedom (2-DOF) dimensionless mathematical model for ball bearings describing a procedure, which helps to scale the problem and reveal the relationships between dimensionless terms and their influence on the system’s response. The derived mathematical model considers nonlinear features as stiffness, damping, and radial internal clearance referring to the Hertzian contact theory. Further, important features are also taken into account including an external load, the eccentricity of the shaft-bearing system, and shape errors on the raceway investigating variable dynamics of the ball bearing. Analysis of obtained responses with Fast Fourier Transform, phase plots, orbit plots, and recurrences provide a rich source of information about the dynamics of the system and it helped to find the transition between the periodic and chaotic response and how it affects the topology of RPs and recurrence quantificators.
Original languageEnglish
Article number787
JournalMDPI Applied Sciences
Volume11
Issue number2
Number of pages23
ISSN2076-3417
DOIs
Publication statusPublished - 15.01.2021

Bibliographical note

This article belongs to the Section Acoustics and Vibrations

    Research areas

  • Engineering - ball bearings, nonlinear mathematical model, shape errors, radical internal clearance, diagnostics, recurrence analysis

DOI